MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM

BOSTON SCIENTIFIC CORPORATION AXIOS?; GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM
Model Number M00553640
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 02/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was implanted between the gastric side and gallbladder side to treat cholecystitis during an endoscopic ultrasound (eus) procedure performed on an unknown date.The procedure was completed successfully, and initial stent placement appeared normal.A few days later, ct imaging confirmed the stent was in good position.However, shortly thereafter the patient developed acute sepsis.Follow-up ct revealed that the stent had migrated, dislodging from both the gastric and gallbladder sides, and was free-floating within the peritoneal cavity.Plans were made to place a percutaneous drain, as the physician noted the patient was quite sick.It was reported the patient developed acute sepsis and noted the patient was quite sick.
 
Additional Manufacturer Narrative
Block b3: date of event not provided.However, february 1st, 2026 was selected as the estimated event date based on the bsc aware date.Block d4, h4: the complainant was unable to provide the complaint device lot number.We are unable to provide the device manufacture date.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e0306 captures the reportable event of sepsis.Imdrf impact code f2203 captures the reportable event of imaging required.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported events of stent migration, sepsis and imaging required.The device was not returned for analysis; therefore, a technical analysis could not be performed.However, stent migration and sepsis are noted within the instructions for use (ifu) as a possible adverse event associated with the use of the device.On the other hand, the event of imaging required could not be confirmed as it happened during the procedure and there is no objective evidence or descriptive conditions to establish the cause of the reported event.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the device was not returned for analysis as it remains implanted; therefore, a technical analysis could not be performed.Labeling review: a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/product label.Additionally, stent migration and sepsis are noted within the instructions for use (ifu) as a known possible adverse event related to the use of the device.Risk review a risk review was completed and confirmed that the events of "stent migration, sepsis and imaging required" were defined in the risk documentation and are documented accordingly in the product risk review.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
AXIOS?
Common Device Name
GALLBLADDER DRAINAGE STENT AND DELIVERY SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24568160
Report Number3005099803-2026-00904
Device Sequence Number21186581
Product Code QXH
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553640
Device Catalogue NumberM00553640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown